Drug-induced Thrombocytopenia: Pediatric Cases from the Medical Literature

Marcia L. Buck, Pharm.D., FCCP, FPPAG

Disclosures

Pediatr Pharm. 2010;16(11) 

In This Article

Imipramine

In 2009, Aksoy and colleagues reported an unusual case of immune-mediated DITP caused by imipramine.[15] The patient, a 5-year-old boy was being treated for attention-deficit-hyperactivity disorder with imipramine 10 mg daily. At his one week follow-up, he was noted to have petechiae on both legs. A platelet count obtained at that time was 18,000/mm3. There were no other abnormalities. Increased megakaryocytes were noted on the bone marrow aspiration smear. Imipramine was discontinued and the patient was treated with methylprednisolone. Within a week, his platelet count had risen to 391,000/mm3. He recovered without sequelae.

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....